U.S. doctors online nowAsk doctors free
A 29-year-old member asked:

Can you do restylane (dermal fillers) injections or another facial filler while on blood thinners?

5 doctor answers16 doctors weighed in
Dr. John Hoffmann
Plastic Surgery 40 years experience
Usually yes: It will depend on the type of blood thinner you are on. If it is Coumadin (warfarin) then be sure your INR isn't too high. Aspirin and plavex are not as big of a concern. With any blood thinner you might have some increased bruising with filler injections but this is usually mild.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Mike Bowman
ENT and Head and Neck Surgery 21 years experience
Yes, but discuss: It is usually feasible to do injections with fillers while on a blood thinner, but the risk of bruising is of course much higher than usual. I use blunt tipped cannulas for almost all of my filler injections and this greatly reduces the bruising and swelling for all patients. Discuss your medications, supplements and vitamins with your facial plastic surgeon.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Nima Shemirani
A Verified Doctoranswered
Facial Plastic Surgery 19 years experience
Restylane (dermal fillers): Dear boysmoml, you want to avoid injectible products while on blood thinners. If you cannot go off of them and would accept some bruising, it can be done on certain parts of the face. Just make sure to have the injector ice really well. I also use non bruising injector cannulas instead that minimizes the risk of bruising. Best, nima shemirani.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Burke Chegar
Facial Plastic Surgery 27 years experience
Avoid: Any injection while on blood thinners such as Coumadin (warfarin) and Pradaxa can result in rather severe and long term bruising. Only if your doctor prescribing these drugs allows you to safely stop these medications for a time before a treatment would it be advisable.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Suzanne Galli
ENT and Head and Neck Surgery 26 years experience
Facial fillers: If you are on a blood thinner, the risk of bruising and small hematoma formation after filler injection increases.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Nov 28, 2017
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.